A sample text widget

Etiam pulvinar consectetur dolor sed malesuada. Ut convallis euismod dolor nec pretium. Nunc ut tristique massa.

Nam sodales mi vitae dolor ullamcorper et vulputate enim accumsan. Morbi orci magna, tincidunt vitae molestie nec, molestie at mi. Nulla nulla lorem, suscipit in posuere in, interdum non magna.

About ten months ago during a routine check up / followed by blood and lipid panel it was discovered that my TSH levels were high. My FT4 and T3 levels however were in normal range. I was placed on Levothyroxine to treat what they diagnosed as Hashimoto’s which of course is a form of hypothyroidism. I however had absolutely no physical or noticible symptoms. Over the past year I have had 3 blood tests since my baseline was obtained and dosage chaged from 50 to 75 to 88 to 75mcmg. My triglycerides levels have gone up from 75 to 180 over that period of time. The only variable that has changed was being placed on this medication. This is alarming to me that the doctor has not pointed this out and I have no history (or family history) of high triglycerides. What could be causing this? From research I have done if I had hypothryroidism the triglycerides should have been elevated prior and the medication would have helped however I am experiencing the opopposite. Any insight to this occurance would be gratefully accepted. Thank you.

Hypertriglyceridemia in the setting of hypothyroidism is more often observed in women than men. The most likely suspect in this situation is the thyroxine you are taking but it can also be a variety of other factors.

In layman’s terms, thyroxine is a synthetic thyroid hormone that is inactive until is broken down in the liver to produce active thyroid hormone T3. The liver is also the source of triglycerides. In some people, the process of breaking down thyroxine into T3 also releases triglycerides which may result in hypertriglyceridemia. Other causes of hypertriglyceridemia include copper, calcium, or magnesium deficiencies, as well as estrogen therapy.

Although a triglyceride level of 180 is not a desirable outcome, there is tremendous benefit in becoming euthyroid (normal thyroid hormone values). However, you should follow your triglycerides and cholesterol closely and if they continue to rise, you may need to alter your medications.

Related Questions:

  1. I am an 18 year old male, about 5’5” and 130 lbs. Whenever I stand up from laying down, sitting, crouching, or kneeling I experience extreme coldness in the back and left side of my skull. I also become disoriented and confused, and cannot speak for up to two minutes. Also, my vision goes completely black for up to a minute and I lose muscle control. Oftentimes I will stand up and have to stay put for a minute until I can move again or I almost fall over. Does anyone know what could be wrong?
  2. MRI LEFT SHOULDER: MODERATE OA CHANGES NOTED IN THE LEFT AC JOINT WITH SOME NARROWING OF THE SUBACROMIAL SPACE AND MILD IMPINGEMENT OF THE INFERIOR ASPECT OF LEFT ACROMION ON THE SUPERIOR ASPECT OF SUPRASPINATUS TENDONS. GLENOHUMERAL JOINT EFFUSION NOTED. WHAT DOES THIS MEAN IN SIMPLE ENGLISH ? I AM 51 YEAR OLD FEMALE, SHOULD I BE WORRIED ABOUT MRI RESULTS?
  3. Is it safe to take Sea Kelp for iodine thyroid support while on Synthroid? My health has not gotten any better while on Synthroid and I don’t have income to pay for more tests, such as iodine level testing. I know many people take Sea Kelp for thyroid support.
  4. I am a almost 67 yr. old female, with Post Polio Syndrome. In the past year, I have noticed that I require a lot of sleep. I have had my physical from my heart doctor and family doctor, and all is well. My only theory is that I am very active, and then it catches up with me, and the motor neurons are continuing to be over used and it is my body telling me to really take it easy. I have no prior notice that my body is going to have a meltdown. I can easily sleep 10-12 hrs. per night. I am a night person, so if i go to bed at 11:00, I will sleep to 11:00 AM. I don’t feel bad, just that I have to sleep and rest.
  5. Is it okay to stop taking Synthroid and start taking sea kelp tablets? I currently take 150 mcg. q.d. of Synthroid. I was diagnosed with hypothyroidism. I was told that iodine kills the thyroid gland. But Synthroid is 65% iodine. This doesn’t make sense to me. I do not think the Synthroid is doing me any good whatsoever as I still have the same exact symptoms as before I started taking it, and I have taken it for quite a few years. I have not had iodine level testing done. Is there any harm to me if I take sea kelp instead and if so, what exactly will happen to me?